Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 3, 2016, 8:29 PM EDT for Dodge County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2016, 8:29 PM EDT (00:29 UTC)
- Expired
- May 3, 2016, 9:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
County Dodge County, GA
The radar
The Robins AFB radar (KJGX), 64 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
609
WWUS82 KFFC 040029
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
829 PM EDT TUE MAY 3 2016
GAZ109-040100-
DODGE GA-
829 PM EDT TUE MAY 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR DODGE COUNTY UNTIL 900 PM EDT...
AT 829 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF
ABBEVILLE...MOVING NORTHEAST AT 40 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
EASTMAN...CHAUNCEY...UNION...GODWINSVILLE...ACHORD...FIVE POINTS AND JAY
BIRD SPRINGS.
LAT...LON 3205 8330 3208 8330 3209 8331 3209 8332
3211 8333 3213 8331 3215 8332 3229 8309
3226 8305 3215 8299 3216 8297 3211 8296
3206 8301 3202 8329
TIME...MOT...LOC 0029Z 245DEG 33KT 3209 8330
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 3, 7:45 PM EDT, 44 minutes earlier.
Area forecast discussion, May 3, 7:45 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 745 PM EDT TUE MAY 3 2016 ...ISOLATED SEVERE STORMS STILL POSSIBLE INTO EARLY EVENING ACROSS PORTIONS OF CENTRAL GEORGIA... .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... LATE AFTERNOON INTO EVENING PERIOD IS MORE ACTIVE PORTION OF SHORT TERM AS SFC FRONT PUSHES SOUTHEAST /CURRENTLY JUST SOUTH OF ATLANTA TO ATHENS/...AND UNSTABLE AIRMASS ACROSS CENTRAL GEORGIA WILL ALLOW FOR STORM POTENTIAL. ENVIRONMENTAL PARAMETERS REMAIN SUPPORTIVE OF ISOLATE SEVERE CONVECTION GIVEN THE 1500 J/KG OF MLCAPE AND NEAR 40 KTS OF BULK 0-6KM SHEAR. GREATEST CHANCE SHOULD BE ALONG AND SOUTH OF A COLUMBUS TO MACON TO LOUISVILLE LINE WITH STRONG WINDS AND HAIL THREATS /GIVEN DECENT LOW LEVEL LAPSE RATES AND FAIRLY LOW FREEZING LEVEL/. RATHER FAST STORM MOTION GIVEN THE 40-45 KTS OF MEAN WIND FIELD. POPS SHOULD DIMINISH IN SOUTHEAST BY LATE EVENING THEN SHOULD BE RATHER BREEZY WITH ENHANCED NW FLOW FOR WEDNESDAY. IMPRESSIVE COLD CORE ALOFT FOR EARLY MAY FORECAST TO DIG SOUTH AND AMPLIFY QUICKLY WITH THE CLOSED TROUGH. A SHORTWAVE AND MID LEVEL MOISTURE FIELD IS STILL FCST TO SLING ACROSS NORTH GEORGIA LATE WEDNESDAY AFTERNOON INTO EVENING. HAVE CHANCE POPS FOR SHOWERS AND SLIGHT THUNDER MENTION GIVEN STRONG FORCING WITH STEEPENING LAPSE RATES. FOR TEMPS...IN POST FRONTAL REGIME WE SHOULD REACH LOWER MINS TONIGHT BUT REMAIN CLOSE TO SEASONAL NORMS...THOUGH WEDNESDAY NIGHT SHOULD BE A TAD CHILLIER GIVEN STRONGER WINDS AND ROBUST NW FLOW KICKING IN. EXPECT UPPER 40S TO LOW 50S FOR NORTHERN MAJORITY AND EVEN UPPER 30S TO LOW 40S IN THE NE HIGHER ELEVATIONS. BAKER && .LONG TERM /THURSDAY THROUGH TUESDAY/... NO MAJOR CHANGES WERE MADE TO THE EXTENDED PERIOD. MODELS CONTINUE TO SHOW A DRY... QUIET WEATHER PATTERN SETTING UP BY THURSDAY AND PERSISTING THROUGH EARLY NEXT WEEK UNDER HIGH PRESSURE INFLUENCE. LONG RANGE MODELS SHOW OUR NEXT RAIN CHANCES COMING BY MID NEXT WEEK AS A WEAK COLD FRONT APPROACHES THE AREA SOMETIME NEXT ON TUESDAY OR WEDNESDAY. FOR NOW... WILL CONTINUE TO SHOW JUST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MAINLY NORTH GA ON TUESDAY-TUESDAY NIGHT. SEE THE PREVIOUS DISCUSSION BELOW FOR ADDITIONAL DETAILS. 39 PREVIOUS LONG TERM DISCUSSION /WEDNESDAY NIGHT THROUGH MONDAY/... /ISSUED AT 443 AM EDT TUE MAY 3 2016/ A FAST MOVING CLIPPER SYSTEM WILL DROP FROM THE GREAT LAKES INTO THE SOUTHERN APPALACHIANS WEDNESDAY NIGHT THROUGH THURSDAY. THE SURFACE FRONT ASSOCIATED WITH THIS SYSTEM SHOULD CROSS NORTH AND CENTRAL GA WEDNESDAY NIGHT. MODELS ARE CONSISTENT IN SHOWING A SWATH OF MOISTURE INCREASE AND SOME LOW CAPE WITH THIS FRONT. COMBINED WITH COLD TEMPERATURES ALOFT...THIS COULD PRODUCE SHOWERS AND A FEW THUNDERSTORMS MAINLY NORTH WEDNESDAY NIGHT. THERE COULD BE SOME WRAP AROUND MOISTURE PERSISTING ON THURSDAY AS THE UPPER LOW MOVES INTO THE CAROLINAS...SO HAVE CONTINUED WITH SLIGHT CHANCE POPS FOR THE FAR NORTHEAST. WE SHOULD REMAIN DRY UNTIL THE END OF THE PERIOD AS HIGH PRESSURE BUILDS ACROSS THE SOUTHEAST. POPS RETURN LATE MONDAY FOR NORTHWEST GA WITH INCREASING SOUTHERLY FLOW. SOME BELOW NORMAL TEMPERATURES IN STORE FOR MID WEEK WITH A MODERATING TREND FOR THE WEEKEND. 41 && .AVIATION... 00Z UPDATE... THE COLD FRONT HAS MOVED EAST OF THE TAF SITES AT THIS TIME. EXPECT VFR CONDITIONS TO CONTINUE THROUGH THE FORECAST PERIOD WITH SCATTERED CLOUDS FROM 5K TO 7K FT. A BREEZY NW WIND WILL PREVAIL. //ATL CONFIDENCE...00Z UPDATE... HIGH ON ALL ELEMENTS 16 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 54 74 51 67 / 20 10 20 10 ATLANTA 55 71 52 65 / 20 20 20 10 BLAIRSVILLE 49 66 45 58 / 10 40 50 20 CARTERSVILLE 51 71 49 65 / 10 30 30 10 COLUMBUS 57 75 56 69 / 20 5 10 5 GAINESVILLE 54 70 50 63 / 10 20 20 10 MACON 57 76 53 70 / 40 5 10 5 ROME 51 72 48 66 / 10 40 40 10 PEACHTREE CITY 52 72 50 67 / 20 10 20 5 VIDALIA 62 78 57 71 / 60 10 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BAKER/16 LONG TERM....39 AVIATION...BAKER/16
Hazardous weather outlook, May 3, 4:47 PM EDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 447 PM EDT TUE MAY 3 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 447 PM EDT TUE MAY 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED SEVERE STORMS WILL BE POSSIBLE IN PORTIONS OF CENTRAL GEORGIA LATE THIS AFTERNOON AND THIS EVENING... WEATHER HAZARDS EXPECTED... LARGE HAIL...DAMAGING WIND GUSTS GREATER THAN 58 MPH...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. DISCUSSION... A COLD FRONT MOVING EAST THROUGH CENTRAL GEORGIA THIS AFTERNOON WILL CONTINUE TO PRODUCE SCATTERED THUNDERSTORMS ALONG AND AHEAD OF IT THROUGH EARLY EVENING. ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH THE GREATEST THREAT GENERALLY ALONG AND EAST AND SOUTH OF A LINE FROM AMERICUS TO BUTLER TO MACON TO GIBSON UNTIL 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS NORTH GEORGIA WEDNESDAY NIGHT INTO EARLY THURSDAY AS A LOW PRESSURE SYSTEM DROPS FROM THE OHIO VALLEY INTO THE SOUTHERN APPALACHIANS. OTHERWISE DRY WEATHER IS EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. 16
In the hours before
Special weather statement, May 3, 5:57 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT TUE MAY 3 2016
GAZ110-032230-
TELFAIR GA-
557 PM EDT TUE MAY 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR TELFAIR COUNTY UNTIL 630 PM
EDT...
AT 557 PM EDT...A STRONG THUNDERSTORM WAS OVER FITZGERALD...MOVING
NORTHEAST AT 40 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MILAN...JACKSONVILLE...WORKMORE...CHINA HILL...HORSE CREEK WMA AND
TEMPERANCE.
LAT...LON 3180 8308 3181 8309 3181 8314 3182 8313
3184 8317 3187 8318 3188 8320 3190 8321
3207 8301 3186 8276 3185 8279 3184 8278
3182 8284 3178 8286 3178 8289 3179 8290
3178 8292 3179 8298 3178 8301
TIME...MOT...LOC 2157Z 241DEG 35KT 3173 8328Local storm report, May 3, 6:52 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 5 N JACKSONVILLE 31.89N 82.98W
05/03/2016 TELFAIR GA 911 CALL CENTER
NUMEROUS TREES DOWN NORTH OF JACKSONVILLE ON US 319.
OTHER TREES DOWN FURTHER EAST TOWARD LUMBER CITY BUT NO
DETAILS ATTM.
&&
EVENT NUMBER FFC1600265
SNELSONLocal storm report, May 3, 7:07 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
707 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 3 SSE COBBVILLE 31.87N 82.97W
05/03/2016 TELFAIR GA 911 CALL CENTER
NUMEROUS TREES DOWN NORTH OF JACKSONVILLE ON US 319.
OTHER TREES DOWN FURTHER EAST TOWARD LUMBER CITY BUT NO
DETAILS ATTM.
&&
CORRECTED LOCATION
EVENT NUMBER FFC1600265
SNELSONLocal storm report, May 3, 7:31 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
731 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND DMG CEDAR CROSSING 32.02N 82.41W
05/03/2016 TOOMBS GA 911 CALL CENTER
SEVERAL TREES DOWN IN CEDAR CROSSING AREA INCLUDING
CEDAR CROSSING RD... HARDEN CHAPPEL RD AND EZRA TAYLOR
RD WHERE ONE POWER LINE KNOCKED DOWN.
&&
EVENT NUMBER FFC1600266
SNELSONLocal storm report, May 3, 8:11 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
811 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 3 SE SANTA CLAUS 32.13N 82.30W
05/03/2016 TOOMBS GA EMERGENCY MNGR
THREE LARGE PECAN TREES AND SEVERAL PINE TREES WERE
BLOWN DOWN ON JOHNSON CORNER RD.
&&
EVENT NUMBER FFC1600267
RWILLISSpecial weather statement, May 3, 8:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
829 PM EDT TUE MAY 3 2016
GAZ109-040100-
DODGE GA-
829 PM EDT TUE MAY 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR DODGE COUNTY UNTIL 900 PM EDT...
AT 829 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF
ABBEVILLE...MOVING NORTHEAST AT 40 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
EASTMAN...CHAUNCEY...UNION...GODWINSVILLE...ACHORD...FIVE POINTS AND JAY
BIRD SPRINGS.
LAT...LON 3205 8330 3208 8330 3209 8331 3209 8332
3211 8333 3213 8331 3215 8332 3229 8309
3226 8305 3215 8299 3216 8297 3211 8296
3206 8301 3202 8329
TIME...MOT...LOC 0029Z 245DEG 33KT 3209 8330The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:04 PM EDT | Severe Thunderstorm Warning | FFC | Pulaski, Wilcox | 28 min |
| May 4, 2:26 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 33 hr |
| May 4, 5:42 PM EDT | Special Weather Statement | FFC | Dade | 33 min |
| May 4, 6:08 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker, Whitfield | 52 min |
| May 4, 6:46 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd, Gordon | 44 min |
| May 4, 7:24 PM EDT | Special Weather Statement | FFC | Bartow, Polk | 36 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.